Doctor insights on:
No Bleeding After Bcp
Several reasons: There are several reasons a woman taking bcp for a year could suddenly start getting break through bleeding. One is the lining of the uterus could be so thin and fragile that spotting just happens. A change in bcp can help this. Missing pills or being late on bcp can do it as can starting another medication. I've occasionally seen going from one generic brand to another can cause it. ...Read more
I heard that BCPs can cause clotts or heavier bleeding from time to time. How often could this happen? Is once in 6 months normal?
Your periods...: ...are usually lighter on OCPs, especially after you have been on them several months. An occasional heavy period can be normal, but if it happens more than a few times a year, I might consider trying a different pill. ...Read more
I have had breakthrough bleeding for 23 days now. Was on last BCP for two months when the bleeding started. Dr. changed pill 6 days ago.
I'd take 3 active pills for 3 days
2 active pills for 3 days
then take 1 pill a day
skip your placebos
continue with the next pack and then take the pills normally
if you still have bleeding with this pill you may need a higher dose pill ...Read more
I travelled and forgot to pack my BCP. I did not take them for 5 days and started to bleed on day 4. this is day 2 of bleeding. How should I proceed?
Imat day32in my cycle idont know how long it is since ijust stopped bcp last month, had light bleeding for10minutes then nothing could itbe imp bleedi?
Give it a month: It is hard to say where you are in cycle because of stopping ocp. Give it a month to get back in you natural rhythm. If you have had sexual relations then check hpt. ...Read more
I just started bcp this month, last Saturday I had to take my pill about 5 hours earlier than normal and had darker break through bleeding for 4 days after. Can taking my pill earlier be the cause of that?
Not likely: A pill only five hours off should not of caused this break through bleeding. Could you of missed more pills or taken a medicine that interfered with the bcp. If bleeding continues see yiur doctor for an exam and medicine change. If break through bleeding then worry bcp may not stop pregnancy so abstain from sex or use more protection. I hope this finds you well. ...Read more
I've always had a regular cycle. Started BCP 5 mths ago. Been bleeding for last 2 months-very light to normal. Could this be due to aging? BCPs? Other?
Your body: Is responding normally to not having normal hormonal balance for 5 months. Sometimes this can lead to irregular bleeding during or in between periods for a few months before you become regular again. If it persists beyond 3-4 months, go see a healthcare pro. Thanks for trusting in HealthTap. ...Read more
4days ago, accidentally took 2bcp in 1day so took none next day. Now I'm bleeding again, why? In second week of the pack. Been on bcp for over a year
3 or 4 months ago I stopped taking my bcp to get pregnant. I have had withdraw bleeding each month and it stopped this month. What does it mean? Can I
Check pregnancy test: So you are attempting pregnancy for several months, you have been having regular periods and it sounds like this month no period. This could mean a pregnancy so check a pregnancy test, or it could mean that your hormones were off so you skipped a period. If not pregnant see if your period comes in a month or so. If it doesn't see your doctor. ...Read more
How often can ovulation bleeding occur? I've been bleeding midcycle for the past 3-4 months and was wondering if it could be something else. I'm on BCP
Midcyle bleeding: It could be several things including your birh control ...Read more
Was off bcp over a mth, started back this month had discharge started bleeding light, heavy a day, stopped but had clear bloody discharge after, preg?
Test: You could be pregnant, it might also just be your body getting used to the pill. Time to test & be sure! ...Read more
Breakthru bleeding at end of last bcp pack. Withdrawl bleed came on time. Now breakthru again at beginning of new pack. No late pills is something wrong?
No: Sometime happens. Give it a couple of months, If it continues ask your doctor about changing to a different BCP. ...Read more
Taking 400mg topomax and minastrin bcp, and noticing a lot of breakthrough bleeding, in past month to 6 weeks, how do I combat this?
? Drug interaction: Topamax more than 200 mg / day would affect hormonal contraception and decrease its effectiveness, use an additional contraceptive method / decrease topamax dosage, through your prescriber. Breakthrough bleeding could be a side effect of the drug-drug interaction, see your doctor (s) for evaluation, best wishes ...Read more
Took amoxicillan for 1 wk, today was last day. On 1st day of 3rd week of bcp. Light bleeding (maybe period) just started tonight. Could it be from this?
I took an active BCP two days into my 4 day placebo break, on Thursday, to stop the bleeding, but it didn't and it's still going. Why am I still bleeding? I'm on my 4th active pill of the new pack
Too fast for body: Often, taking only one active pill in the middle of the placebo we will not be enough to stop the bleeding. Remember that your body has a intrinsic cycle, and the pills essentially bend your body's will. One pill may not have been enough to stop the bleeding, this is not unexpected. ...Read more
Cyst bleeding: Pain is most common symptom of an ovarian cyst, which are common after age 40. Bleeding, however, may have more serious causes, such as endometrial hyperplasia. Bcp's can sometimes correct this, but you should see your healthcare provider for advice. Ultrasound or a biopsy of the lining of your womb should be considered to determine the cause of the bleeding. ...Read more
Hi there, I've recently started a new brand of BCP and I am bleeding lightly after only having my period two weeks ago.?
Not unusual: It is not unusual to have irregular bleeding / spotting when starting a new OCP. Try taking three pills today, two pills next day, then two pills followed by one pill daily. Many times, just by temporarily increasing the dose you can stop the bleeding and regulate the cycle. ...Read more
Constant vaginal bleeding. Tried every type of bcp to stop it. Dr put me on depo, still hasn't stopped. What can stop vaginal bleeding?
I’m on BCP’s and my periods always last 5 days. I’m on the 5th day and I’m still bleeding. Can this be normal? It’s usually over by day 5.
It is normal: It is normal to have symptoms like that ...Read more
I stop my last bcp in july n period on 21 aug. Bleeding again on 4 sept. My cycle is 28. What could be the bleeding? When my is my period again?
Past few months I've been bleeding on the 2nd week of BCPs as well as my regular period. Could this be a side effect or could it be more serious?
Check with doc: Any time there is a change in the pattern of your period for a couple of months, get checked. Be sure to stop any new over the counter meds, recr. Drugs, or supplements. It would not hurt to check a pg test at home. If you have any other symptoms fatigue, weight gain, etc. Get checked sooner. Otherwise, waiting to see what happens next cycle, would not be wrong. If still the same way, see doc ...Read more
I had an abortion on nov 26 and since then I have blead on and off. I have been bleeding and clotting for 2 1/2 weeks now also on bcp's, clot r big?
Have you had exam?: Generally, women have an exam at 2 weeks after an abortion. If you didn't do that, call and make an appt now. You could be having break-through-bleeding from your birth control pills. But, post-abortion bleeding may be signs of infection, or even tissue from the pregnancy that somehow didn't pass - thus, putting you at risk for infection. You should be seen by your doctor to sort this out. ...Read more
I am 26 not on BCP & never had sexual contact. I am having minimum bleeding after 10 days of cycle & before 2-3 days of cycle. What can be the reason.
Many possibilities: You could be having mid cycle spotting due to the hormone changes at the time of ovulation and spotting as hormone levels fall when your cycle starts, or a polyp, an infection, cervical erosion, or an infection. To know for sure, you need to be seen. Hope this helps some. ...Read more
Missed 5 BCP & started bleeding, tried to catch up with pills but decided to start a new pack.2nd week in and I'm still having mild spotting/discharge?
One per day: Birth control pills are designed to be taken once a day. If you forget them or take the in any other fashion then you are likely to trigger breakthrough bleeding (bleeding at the wrong time). Although annoying it is not harmful. Overtime the pills will control your cycle. If you were having sex during the time you were skipping pills then check a home pregnancy test ...Read more
Missed two bcps, but followed instructions. Withdrawal bleeding was regular flow, but past week has been brown discharge, hasn't stopped. Normal?
Stopped using bcp pill 3months ago, didn't menstruate for 2months, now I got my period however I'm on my 8th day of bleeding. Should I be concerned?
Not yet: The bleeding pattern you describe can be normal after cessation of the birth control pill. 8 days of bleeding isn't normal, but likely your uterine lining built up from not having a period for 2 months. If you're trying to get pregnant, then no pills, however birth control pills are designed to help those women who have irregular periods, so you may want to consider going back on. ...Read more